are there ant antidepressant that don't aggrivate IBS
are there any meds to take that would allow me to take antidepressants without causing pain. i currently take tagamet but is not helping much. when the pain is worse, i take belladona that sometimes helps. would nexium or pilosec help? i take 20mg of Prozac & 0.5mg of ativan daily. thanks
I didn't know what Belladonna was, so I googled it. So, now I know it is an anti-nausea medication. I take a different anti-nausea medication.
I would steer clear of the Nexium and Prilosec and any such medications. Those are for acid reflux. I have acid reflux and refuse to take these medications and control my GERD through diet and antihistamines. They are not safe to take long-term. Says so right on the box.
Ativan should be helping. I would talk with your prescribing doctor. There are many anti-depressants and anti-anxiety medications that are actually used to treat IBS. Talk to your doctor about your symptoms and what your concerns are. I have multiple conditions, including IBS and anxiety, that these medications are used for. Right now I am taking one at a low dose in an attempt to treat my migraines. It is in a different class than the SSRI medications. I know of several people who take the same one that I take, Nortriptyline. If you tend to have insomnia, the Nortriptyline should also help you sleep. I know of still others who take one called Xanax. Then, there is Cymbalta.
The thing of it is that different people respond differently to these medications, so it is best to discuss this with your prescribing doctor. The good news is that most of the SSRI and related category of medications will help with the IBS, because they help with the anxiety and depression. We carry our emotions in our gut. The English word pity comes from a Greek word that denotes a very deep feeling in the "pit" or the "gut". This is precisely because this is where we carry our emotions.
If you feel like you're not noticing good results from the Prozac, perhaps you need to discuss with your doctor about changing to a different medication. It may depend on how long you've been taking the medication. I took Paxil for many years and it stopped working for me and started making me sick to my stomach. I don't recommend Paxil, because I know of others who had problems taking Paxil, too.
What ever you and your doctor decide to do, don't stop taking the medications you're on now abruptly. This is true for all of the medications in this class. When you first start taking the medications, you have to go through a period of slowly increasing the dosages. The same is true in reverse. Be sure you have this part of the discussion with your doctor.
Thanks for the response. Right now I am switching to Zoloft in hopes it will help with the depression and won't upset my stomach. (Even vitamins upset my stomach) Cymbalta upset my stomach but I never tried
Nortriptyline. What othes are in that category. All these meds have also caused lots of weight gain which doesn't help the IBS.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.